Alert archive / New York / Wind Chill Warnings in 2009
Wind Chill Warning 1, NWS Albany, NY
NWS Albany, NY issued this wind chill warning at Jan 24, 2009, 3:17 PM EST for Hamilton County, Herkimer County, New York. It took effect at Jan 25, 2009, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2009, 3:17 PM EST (20:17 UTC)
- In effect from
- Jan 25, 2009, 12:00 AM EST
- Expired
- Jan 25, 2009, 8:31 AM EST
- In force
- 9 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- -171 m²/s²
- 0-3 km storm-relative helicity
- -103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KALY 242017 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 317 PM EST SAT JAN 24 2009 NYZ032-033-250500- /O.UPG.KALY.WC.Y.0009.090125T0500Z-090125T1500Z/ /O.NEW.KALY.WC.W.0001.090125T0500Z-090125T1500Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 317 PM EST SAT JAN 24 2009 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL WARNING FOR WIND CHILL...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SUNDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WIND CHILLS OF 30 TO 35 DEGREES BELOW ZERO ARE LIKELY SUNDAY MORNING ACROSS NORTHERN HERKIMER AND HAMILTON COUNTIES. A FRIGID AIR MASS WILL BE OVER THE REGION...AND WEST TO SOUTHWEST WINDS OF 5 TO 10 MPH COUPLED WITH AIR TEMPERATURES 5 TO 15 DEGREES BELOW ZERO WILL PRODUCE THE DANGEROUS WIND CHILLS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ NYZ042-043-082-083-VTZ013>015-250500- /O.NEW.KALY.WC.Y.0010.090125T0500Z-090125T1500Z/ NORTHERN WARREN-NORTHERN WASHINGTON-NORTHERN FULTON- SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...WARRENSBURG...WHITEHALL...GRANVILLE... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 317 PM EST SAT JAN 24 2009 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL ADVISORY FOR WIND CHILL...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SUNDAY. WIND CHILLS OF 20 TO 29 DEGREES BELOW ZERO ARE LIKELY SUNDAY MORNING ACROSS SOUTHERN VERMONT...PORTIONS OF THE LAKE GEORGE SARATOGA REGION AND NORTHERN FULTON COUNTY. A FRIGID AIR MASS WILL BE OVER THE REGION...AND WEST TO SOUTHWEST WINDS OF 5 TO 15 MPH COUPLED WITH AIR TEMPERATURES 5 TO 10 DEGREES BELOW ZERO WILL PRODUCE THE BITTER WIND CHILLS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERS. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
3 follow-up statements
000 WWUS41 KALY 250326 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1026 PM EST SAT JAN 24 2009 NYZ032-033-251500- /O.CON.KALY.WC.W.0001.090125T0500Z-090125T1500Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 1026 PM EST SAT JAN 24 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY CONTINUES A WIND CHILL WARNING UNTIL 10 AM EST SUNDAY. THE COMBINATION OF WEST TO SOUTHWEST WINDS AROUND 10 MPH AND TEMPERATURES FALLING TO AS LOW AS 20 BELOW ZERO WILL PRODUCE DANGEROUS WIND CHILLS OF 30 TO 39 DEGREES BELOW ZERO BY EARLY MORNING ACROSS NORTHERN HERKIMER AND HAMILTON COUNTIES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ NYZ042-043-082-083-VTZ013>015-251500- /O.CON.KALY.WC.Y.0010.090125T0500Z-090125T1500Z/ NORTHERN WARREN-NORTHERN WASHINGTON-NORTHERN FULTON- SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...WARRENSBURG...WHITEHALL...GRANVILLE... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1026 PM EST SAT JAN 24 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBANY CONTINUES THE WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. WIND CHILLS OF 20 TO 29 DEGREES BELOW ZERO ARE EXPECTED BY EARLY MORNING ACROSS SOUTHERN VERMONT...PORTIONS OF THE LAKE GEORGE SARATOGA REGION AND NORTHERN FULTON COUNTY. A FRIGID AIR MASS WILL BE OVER THE REGION...AND WEST TO SOUTHWEST WINDS OF 5 TO 15 MPH COUPLED WITH AIR TEMPERATURES 5 TO 10 DEGREES BELOW ZERO WILL PRODUCE THE BITTER WIND CHILLS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERS. $$
000 WWUS41 KALY 250923 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 423 AM EST SUN JAN 25 2009 NYZ032-033-251500- /O.CON.KALY.WC.W.0001.000000T0000Z-090125T1500Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 423 AM EST SUN JAN 25 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT FOR NORTHERN HERKIMER AND HAMILTON COUNTIES UNTIL 10 AM THIS MORNING. THE COMBINATION OF A FRIGID AIRMASS AND WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL VALUES OF 30 TO 35 DEGREES BELOW ZERO THIS MORNING. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ NYZ042-043-082-083-VTZ013>015-251500- /O.CON.KALY.WC.Y.0010.000000T0000Z-090125T1500Z/ NORTHERN WARREN-NORTHERN WASHINGTON-NORTHERN FULTON- SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...WARRENSBURG...WHITEHALL...GRANVILLE... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 423 AM EST SUN JAN 25 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT FOR NORTHERN FULTON...WARREN AND NORTHERN WASHINGTON COUNTIES OF NEW YORK AND SOUTHERN VERMONT UNTIL 10 AM THIS MORNING. THE COMBINATION OF A FRIGID AIRMASS AND WINDS OF 5 TO 10 MPH WILL RESULT IN WIND CHILL VALUES OF 20 TO 25 DEGREES BELOW ZERO THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES AND DRESS IN LAYERS. $$
000 WWUS41 KALY 251331 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 831 AM EST SUN JAN 25 2009 NYZ032-033-251445- /O.CAN.KALY.WC.W.0001.000000T0000Z-090125T1500Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 831 AM EST SUN JAN 25 2009 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND CHILL WARNING. WINDS ACROSS THE ADIRONDACK REGION HAVE DIMINISHED AND TEMPERATURES ACROSS THE WESTERN ADIRONDACKS HAVE RISEN SEVERAL DEGREES SO THE WIND CHILL WARNING HAS BEEN CANCELLED. $$ NYZ042-043-082-083-VTZ013>015-251445- /O.CAN.KALY.WC.Y.0010.000000T0000Z-090125T1500Z/ NORTHERN WARREN-NORTHERN WASHINGTON-NORTHERN FULTON- SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...WARRENSBURG...WHITEHALL...GRANVILLE... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 831 AM EST SUN JAN 25 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND CHILL ADVISORY. WINDS ACROSS THE NORTHERN MOHAWK VALLEY...THE EASTERN ADIRONDACKS... THE LAKE GEORGE REGION...AND SOUTHERN VERMONT WERE NEARLY CALM THIS MORNING...SO THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill warning went out at Jan 24, 12:33 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Jan 24, 12:33 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1230 AM EST SAT JAN 24 2009
.SYNOPSIS...
AN ARCTIC AIR MASS WILL IMPACT THE REGION THIS WEEKEND
INTO EARLY NEXT WEEK. TEMPERATURES WELL BELOW NORMAL COUPLED
WITH BLUSTERY WINDS WILL PRODUCE BITTER WIND CHILLS TODAY. AN UPPER
LEVEL DISTURBANCE WILL MOVE ACROSS THE EASTERN GREAT LAKES
SATURDAY NIGHT TRIGGERING SOME LAKE EFFECT SNOWS FOR SUNDAY NORTH
AND WEST OF THE CAPITAL REGION.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ARCTIC AIR IS POURING INTO THE REGION TODAY. HAVE DONE A QUICK
UPDATE AS SOME TEMPERATURES WERE SHOWING A SLIGHT RISE DURING
THE MID MORNING HOURS WHICH WILL BE TEMPORARY. ALSO HAVE UPDATED
SKY GRIDS TO REFLECT CURRENT WINDS AND LAKE EFFECT CLOUDS AND
SNOW SHWRS/FLURRIES. CURRENT PATTERN WELL DEPICTED ON VISIBLE SAT
PIX...WITH MOST OF ADIRONDACKS...THE LAKE GEORGE REGION...AND
SOUTHERN VERMONT NORTH OF THE LAKE PLUME...AND THUS WILL HAVE
MOSTLY SUNNY WX THIS PM.
STRONG COLD AIR ADVECTION IN THE WAKE OF THE SYSTEM WILL ALLOW TEMPS
TO FALL THIS AFTERNOON...AFTER A SLIGHT RISE OR REMAINING FLAT THIS
MORNING. EXPECT TEMPS IN THE VALLEYS TO FALL INTO THE TEENS BY MID
AFTERNOON...AND SINGLE DIGITS ACROSS THE ADIRONDACKS AND SRN GREENS.
BLUSTERY W/NW WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
PRODUCE BITTER WIND CHILLS FROM 10 ABOVE TO 10 BELOW ZERO. H850
TEMPS WILL TUMBLE TO ABOUT -20C FROM THE CAPITAL REGION NORTH AND
WEST BY 00Z SUN. BUFKIT PROFILES FROM THE NAM SHOW MOMENTUM TRANSFER
OF 30-35 KTS FROM ABOUT 2.5 KFT /AROUND 925 HPA/ WHICH WOULD YIELD
SOME GUSTS TO 30-35 MPH ACROSS THE REGION.
SCT SNOW SHOWERS ARE POSSIBLE ACROSS THE CATSKILLS...BUT WINDS
NOT FAVORABLE FOR LAKE EFFECT OVER THE MOHAWK VALLEY OR THE WESTERN
ADIRONDACKS AS THE AIR WILL HAVE AN OVERLAND TRAJECTORY INTO THESE
REGIONS. THE NORTHWESTERLY LOW LEVEL TRAJECTORY FAVORS MULTIBANDS
OVER CNTRL NY. THERE IS ALSO A SLIGHT CHANCE OF SNOW SHOWERS OVER
THE UPSLOPE AREAS OF THE CENTRAL AND SOUTHERN BERKSHIRES THIS PM
SUBSIDENCE/DOWNSLOPING OFF THE ERN CATSKILLS SHOULD KEEP THE HUDSON
RIVER VALLEY BITTERLY COLD AND DRY. ALBANY DID HAVE A BRIEF PERIOD
OF SNOW THIS MORNING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
SATURDAY NIGHT...THE BOUNDARY LAYER WINDS BEGIN TO SUBSIDE FOR A
BRIEF PERIOD...AS THE SHORT RANGE GUIDANCE HINTS AT A MICRO RIDGE
BUILDING IN AHEAD OF THE NEXT SHORT WAVE TROUGH. WE EXPECT TEMPS
TO TUMBLE WITH THE LIGHT TO CALM WINDS FROM 5 TO 15 BELOW ZERO NORTH
OF THE MOHAWK RIVER VALLEY AND CAPITAL REGION...AND ROUGHLY FROM 5
BELOW TO 5 ABOVE SOUTH. CLOUDS WILL INCREASE AHEAD OF A SHORT WAVE
TROUGH AND ITS ASSOCIATED WEAK SFC LOW MOVING ACROSS LAKE HURON
GEORGIAN BAY BTWN 06Z-12Z. THE WINDS WILL INCREASE AHEAD OF THIS
DISTURBANCE TO 5-10 KTS FROM THE W/SW OVER THE SRN ADIRONDACKS.
THESE WINDS PROMPTED US TO ISSUE A WIND CHILL ADVISORY FOR NRN
HERKIMER AND HAMILTON COUNTIES FROM MIDNIGHT TO 10 AM SUNDAY FOR
BITTER WIND CHILLS OF 20-29 DEGREES BELOW ZERO.
MEANWHILE...LAKE ENHANCED SNOWFALL EVOLVING INTO A LAKE EFFECT
SNOW BAND FROM THE DISTURBANCE SHOULD DEVELOP BTWN 09Z-12Z. OUR
LOCAL HIRES WRF DOESN/T SHOW VERY IMPRESSIVE REFLECTIVITY RETURNS
PRIOR TO 09Z EXTENDING INTO THE WRN ADIRONDACKS. IT DOES SHOW A
SINGLE BAND FORMING OFF LAKE ONTARIO. IT IS STILL UNCERTAIN IF IT
WILL EXTEND INTO THE WRN ADIRONDACKS PRIOR TO 12Z SUN. WE PLACED
SOME CHANCE AND LOW LIKELY POPS IN FOR AN INCH OR SO OF
SNOW...PRIMARILY FORCED BY THE SYNOPTIC DISTURBANCE.
SUNDAY-SUNDAY NIGHT...THE NAM12 AND UPSTREAM BUFKIT PROFILES
FAVOR A SINGLE LAKE EFFECT SNOW BAND FORMING WITH A 270-280
TRAJECTORY COUPLED WITH MODERATE TO EXTREME LAKE INDUCED
INSTABILITY...AND THE LACK OF A STRONG INVERSION BELOW 8 KFT. THE
BIG QUESTION IS WHETHER THE BAND WILL EXTEND DOWNSTREAM ENOUGH FOR
AT LEAST ADVISORY LEVEL SNOWFALL FOR THE WRN ADIRONDACKS. THERE IS
PLENTY OF DRY AIR IN THE BOUNDARY LAYER FROM THE ARCTIC AIR
MASS...WHICH TYPICALLY INHIBITS LAKE BANDS EXTENDING INTO THE
ADIRONDACKS. WE PLACED LIKELY POPS IN FOR NRN HERKIMER CO...AND
HIGH CHANCE POPS FOR HAMILTON CO. BASICALLY 1-3 INCHES EXPECTED
DURING THE DAY...WITH ANOTHER 1-3" SUNDAY NIGHT. IF CONFIDENCE
INCREASES...THEN AN ADVISORY MAY BE NEEDED FOR A 12/24-HR WINDOW
HERE. WE USED SNOW RATIOS OF 20:1 FOR THE TIME FRAME IN THE GRIDS.
ELSEWHERE...FRIGID CONDITIONS CONTINUE WITH THE BEST CHANCE OF A
SNOW SHOWER/FLURRY NORTH AND WEST OF THE CAPITAL REGION. H850
TEMPS OF -17C TO -20C FROM SOUTH TO NORTH WITH DECENT MIXING WILL
YIELD HIGHS IN THE SINGLE DIGITS AND MID TEENS OVER THE
MTNS...AND UPPER TEENS TO MID 20S OVER THE VALLEYS. VARIABLY CLOUD
COVER AND A DECOUPLING WIND FIELD MAKE SUNDAY MIN TEMPS A BIT OF
CHALLENGE. WE WENT CLOSE TO THE GFSMOS MINS...WITH THE FRIGID
READINGS OF 5 TO 20 BELOW ZERO NORTH AND WEST OF THE CAPITAL
REGION...AND 5 BELOW TO 10 ABOVE SOUTH. IT DOESN/T LOOK LIKE WIND
CHILLS WILL BE A PROBLEM...EXCEPT POTENTIALLY FOR THE SRN
ADIRONDACKS AGAIN.
MONDAY...ARCTIC SFC HIGH PRESSURE ATTEMPTS TO BUILD IN OVER THE
REGION WITH JUST SOME ISOLD-SCT SNOW SHOWERS NORTH AND WEST OF THE
CAPITAL DISTRICT AND BERKSHIRES. THE SCT SNOW SHOWER ACTIVITY
SHOULD BE FOCUSED BY ANOTHER WEAK IMPULSE IN THE NW FLOW ALOFT.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
FORECAST CONFIDENCE IS LOW AS WE HEAD THROUGH NEXT WEEK. THE MEDIUM
RANGE MODELS ARE HAVING CONTINUITY DIFFERENCES...DAY-TO-DAY AND
RUN-TO-RUN. OVERALL THE REGION IS EXPECTED TO REMAIN UNDER A LONG
WAVE TROUGH WITH THE TROUGH AXIS TO OUR WEST...OVER CALIFORNIA EARLY
IN THE WEEK THEN MOVING EASTWARD REACHING THE GREAT LAKES REGION BY
FRIDAY. THIS PLACES OUR REGION UNDER A WESTERLY FLOW ALOFT SHIFTING
TO A SOUTHWESTERLY FLOW FOR LATTER IN THE WEEK AS THE TROUGH AXIS
APPROACHES. WILL FAVOR HPC GUIDANCE FOR THE EXTENDED PERIOD DUE TO
THE UNCERTAINTIES. LAKE EFFECT SNOWS ACROSS THE MOHAWK VALLEY
DIMINISHING EARLY IN THE WEEK THEN MAINLY DRY WEATHER INTO MID WEEK
AS SURFACE HIGH PRESSURE IS EXPECTED TO DOMINATE. A LOW PRESSURE
SYSTEM IS EXPECTED TO MOVE ACROSS THE REGION THURSDAY AND FRIDAY
BRINGING A CHANCES FOR SNOW SHOWERS.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
GUSTY NORTHWESTERLY WINDS WILL CONTINUE THIS AFTERNOON AND THEN
GRADUALLY SUBSIDE LATER THIS EVENING WITH COLD AIR ADVECTION.
FLIGHT CONDITIONS WILL BE VFR ASIDE FROM A LARGE AREA SOUTHWEST
OF LAKE ONTARIO WHERE MVFR/IFR CONDITIONS WILL BE ENCOUNTERED
IN LAKE EFFECT CLOUDS AND SNOW SHOWERS. PARTS OF THE UPPER AND
CENTRAL MOHAWK VALLEY...THE SCHOHARIE VALLEY...AND THE WESTERN
SLOPES OF THE CATSKILLS ARE MOST LIKELY TO BE AFFECTED...ALONG
WITH A SMALL AREA OF THE SOUTHERN BERKSHIRES JUST EAST OF THE
HOUSATONIC VALLEY SOUTH OF THE MASSPIKE. DOWNSLOPE/SUBSIDENCE
SHOULD KEEP THE HUDSON VALLEY VFR. HAVE REMOVED THE MENTION
OF VCSH FROM THE HUDSON VALLEY TAFS. LAKE EFFECT CLOUDS AND
SNOW SHOWERS WILL GRADUALLY DIMINISH THIS EVENING AND SKIES
SHOULD BE MOSTLY CLEAR TONIGHT...WITH SOME HIGH CLOUDS STARTING
TO MOVE IN AFTER MIDNIGHT.
OUTLOOK...
SUN...MAINLY VFR...POSSIBLY A FEW LAKE EFFECT CLOUDS AND SNOW
SHOWERS OVR THE WESTERN ADIRONDACKS.
MON...MAINLY VFR WITH LAKE EFFECT SNOW SHOWERS ACROSS THE MOHAWK
VALLEY.
TUE-WED...VFR...NO SIG WX.
THU...VFR/MVFR CHC OF -SN.
&&
.HYDROLOGY...
THE ONLY HYDRO RELATED PROBLEMS THAT MAY BE ANTICIPATED OVER THE
NEXT SEVERAL DAYS WILL BE THOSE RELATED TO CONTINUED FREEZING AND
ICE BUILDUP IN THE RIVERS AS MORE ARCTIC AIR POURS INTO THE REGION.
RIVER FLOWS ARE VERY LOW AND TEMPERATURES WELL BELOW FREEZING WILL
FAVOR A CONTINUED BUILDUP OF ICE IN THE RIVERS. MANY RIVER GAGES ARE
READING ONE TO AS MUCH AS THREE FEET HIGHER DUE TO ICE IN THE
CHANNELS.
ANY PRECIPITATION INTO MID NEXT WEEK WILL BE SNOW AND MAINLY
LIGHT...WITH LAKE EFFECT SNOWS IMPACTING LOCATIONS DOWNSTREAM FROM
THE LAKE ONTARIO.
THE SECOND WINTER SPRING FLOOD POTENTIAL OUTLOOK /ESFALY/ WAS ISSUED
FRIDAY...JANUARY 23RD.
FOR DETAILS ON THE RIVERS...PLEASE VISIT THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST SUNDAY
FOR NYZ032-033.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...WASULA
NEAR TERM...RCK
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...RCK
HYDROLOGY...IAAHazardous weather outlook, Jan 24, 4:44 AM EST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 444 AM EST SAT JAN 24 2009 NYZ032-033-251200- NORTHERN HERKIMER-HAMILTON- 444 AM EST SAT JAN 24 2009 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER AND HAMILTON COUNTIES... .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY UNTIL 10 AM SUNDAY ARCTIC AIR WILL CONTINUE TO IMPACT THE REGION SUNDAY THROUGH MONDAY. THE COMBINATION OF COLD TEMPERATURES...AND SOME WIND COULD LEAD TO WIND CHILLS VALUES OF 20 TO 35 DEGREES SUNDAY NIGHT INTO MONDAY MORNING. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH LOW WIND CHILLS WILL OCCUR...THEN WIND CHILL ADVISORIES OR WARNINGS MAY BE ISSUED. LAKE EFFECT SNOWFALL IS EXPECTED SUNDAY AND SUNDAY NIGHT WITH ACCUMULATIONS POSSIBLY REACHING ADVISORY LEVEL CRITERIA. IF CONFIDENCE...CONDITIONS AND TRENDS INCREASE...A LAKE EFFECT SNOW ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-251200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 444 AM EST SAT JAN 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EXCLUDING NORTHERN HERKIMER AND HAMILTON COUNTIES...AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:18 AM EST | Wind Chill Advisory | ALY | Hamilton, Herkimer | 12 hr |
| Jan 24, 3:17 PM EST | Wind Chill Advisory | ALY | Fulton, Warren, Washington | 17 hr |
Nearby
Wind Chill Warnings in New York, 2009Every wind chill warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.